Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 43, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 6, 2003, 7:55 PM EDT for Mercer County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2003, 7:55 PM EDT (23:55 UTC)
- Expired
- Jul 6, 2003, 10:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 062355 FFWILN OHC107-070200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 755 PM EDT SUN JUL 6 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... MERCER COUNTY IN OHIO... * UNTIL 1000 PM EDT... * WEATHER SERVICE RADAR INDICATED THAT 3 TO 5 INCHES OF RAIN HAD FALLEN IN THE PAST THREE HOURS FROM COLDWATER TO CELINA TO ROCKFORD. THUNDERSTORMS WILL DROP AN ADDITIONAL 1 TO 2 INCHES OF RAIN THROUGH 9 PM EDT. NUMEROUS COUNTY ROADS WERE COVERED WITH WATER FROM THE HEAVY RAIN. THE AMOUNT OF HEAVY RAIN HAS ALSO CAUSED LOCAL CREEKS AND STREAMS TO COME OUT OF THEIR BANKS. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CELINA... COLDWATER... ROCKFORD... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:25 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 3:25 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT SUN JUL 6 2003 JUICY AIRMASS IN PLACE ACROSS AREA ONCE AGAIN THIS AFTERNOON. TEMPS ACROSS OUR FA INTO THE MID TO UPPER 80S WITH DEWPOINTS INTO THE LOW/MID 70S. JUST TO OUR W ACROSS INDIANA...TEMPS INTO THE LOW 90S WITH MID 70 DEWPOINTS. THIS RESULTING IN SBCAPES IN THE 2000-3000 RANGE ACROSS MUCH OF OUR AREA WITH 3000-4000 JUST TO OUR WEST. NUMEROUS BOUNDARIES FLOATING AROUND AREA HELPING TO KICK OFF CONVECTION QUITE A BIT EARLIER TODAY THAN PAST FEW DAYS. THUS EXPECT COVERAGE TO CONTINUE TO INCREASE ACROSS OUR AREA THROUGH LATE AFTERNOON/EARLY EVENING. FOCUS THEN SHIFTS TO SHORT WAVE CURRENTLY PUSHING INTO NORTHERN IL. THIS PROGGED TO PUSH ACROSS LOWER GREAT LAKES THROUGH THE OVERNIGHT WITH 8H/9H JET FORECAST TO INCREASE ACROSS NORTHERN IND/NRN OH. LOOKS LIKE BEST FOCUS WILL REMAIN JUST TO OUR NORTH BUT POSSIBILITY EXISTS FOR SOME OF THIS TO SNEAK INTO NORTHERN PORTIONS OF FA. WILL GENERALLY GO WITH 40 TO 50 POPS ACROSS ENTIRE FA. WITH HIGH PWATS...WILL MENTION POSSIBILITY OF LOCALLY HEAVY RAIN. SEVERE WEATHER PARAMETERS SOMEWHAT MARGINAL WITH WETBULB ZERO AROUND 11K AND MAX DELTA THETAE IN THE 15 TO 20 DEGREE RANGE. GIVEN HIGH INSTABILITY THOUGH...SOME ISOLATED LARGE HAIL/DAMAGING WINDS STILL POSSIBLE. WILL PRETTY MUCH HANG ON TO CHANCE PCPN THROUGH MIDDLE PART OF WEEK AS SERIES OF S/W CONTINUE TO PUSH ACROSS AREA. .ILN...NONE.
Hazardous weather outlook, Jul 6, 4:53 AM EDT, 15 hours 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 453 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE THAT OCCUR NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER THE OHIO VALLEY. LOCALIZED FLOODING THREAT WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 6, 6:05 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
605 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SPRINGFIELD OH WIND DAMAGE
07/06/03 CLARK TREES DOWN REPORTED BY
TRAINED SPOTTER.
RLGLocal storm report, Jul 6, 6:12 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
612 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 1 W SPRINGFIELD OH WIND DAMAGE
07/06/03 CLARK LARGE LIMBS DOWN REPORTED
BY TRAINED SPOTTER.
RLGLocal storm report, Jul 6, 6:36 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
636 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0634 PM CELINA OH FLASH FLOOD
07/06/03 MERCER HIGH WATER ON AREA ROADS
ONE FOOT DEEP REPORTED BY
LAW ENFORCEMENT.
ARLocal storm report, Jul 6, 6:59 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
659 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM MOUNT HEALTHY OH WIND DAMAGE
07/06/03 HAMILTON MANY TREES DOWN REPORTED
BY LAW ENFORCEMENT.Local storm report, Jul 6, 7:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
722 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 1 N DRY RIDGE KY WIND DAMAGE
07/06/03 GRANT POWER LINES DOWN
RLGLocal storm report, Jul 6, 7:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
748 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SPRINGFIELD OH 64 MPH WIND GUST
07/06/03 CLARK REPORTED AT CHANNEL 12
(DAYTON) OBSERVING STATION
AT SPRINGFIELD SUN
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 45 min |
| Jul 5, 8:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 52 min |
| Jul 5, 9:00 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 45 min |
| Jul 5, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 45 min |
| Jul 5, 9:27 PM EDT | Tornado Warning | ILN | Greene, Montgomery | 33 min |
| Jul 5, 9:49 PM EDT | Tornado Warning | ILN | Champaign | 41 min |
| Jul 5, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 31 min |
| Jul 5, 11:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
| Jul 5, 11:20 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 25 min |
| Jul 5, 11:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 45 min |
| Jul 6, 3:31 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 29 min |
| Jul 6, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 37 min |
| Jul 6, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 50 min |
| Jul 6, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 50 min |
| Jul 6, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 58 min |
| Jul 6, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 61 min |
| Jul 6, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Jul 6, 6:04 PM EDT | Flash Flood Warning | ILN | Mercer | 116 min |
| Jul 6, 7:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 44 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.